Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2008, 1:46 PM CDT for Jackson County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 9, 2008, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Jackson County, IL
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 091846
TORPAH
ILC077-091915-
/O.NEW.KPAH.TO.W.0048.080609T1846Z-080609T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 215 PM CDT.
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF AVA...OR 7 MILES NORTHWEST OF MURPHYSBORO...MOVING
NORTHEAST AT 34 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
AVA...
MURPHYSBORO...
ELKVILLE...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
LAT...LON 3794 8915 3787 8916 3770 8944 3784 8958
3796 8942 3795 8941 3795 8920
TIME...MOT...LOC 1846Z 230DEG 30KT 3783 8942
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 1:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT MON JUN 9 2008 .DISCUSSION... SURFACE BOUNDARY TO WEST WILL MOVE EAST THRU FA TONIGHT. BEST SVR CHANCE DURING DAYTIME HEATING PM/EVENING HOURS ALONG/AHEAD OF BOUNDARY WHICH WILL BE NW 1/2 FA...MOVING THRU SE HALF W/O AID OF DIURNAL PEAK INSTABILITY LATE TONIGHT. PRIMARY THREAT GIVEN THERMAL PROFILE WILL BE DAMAGING WINDS & LOCALLY HEAVY RAINS. BOTH GFS/NAM MODEL BOUNDARY THRU MOST IF NOT ALL FA BY 12Z TUE...BUT WE LINGERED SMALL MOS POP SUGGESTED SLGT CHC IN THE FAR SE OF THE PENNYRILE THRU EARLY TUE AM. DRIER MEAN RELATIVE AIR WORKS DOWN THE COLUMN DURING THE AFTERNOON WITH SURFACE HIGH MOVING ACROSS LOWER OHIO RIVER VALLEY IN THE WAKE SO SUBSIDENCE SHUOLD TAKE OVER AND SUPPRESS PM TSM CHANCES EVEN WITH TDS STILL RUNNING M-U60S. WED-THU SHOULD BE MAINLY DRY AS RIDGING PREDOMINATES SE U.S. WHILE TROFFING DEVELOPS IN NRN PLAINS. THIS WILL SWEEP THE NEXT SYSTEM INTO THE FORECAST PICTURE FRIDAY WITH THE BEST CHANCE OF PCPN COMING WITH A FRONTAL ENTRANCE AND THEN POSSIBLE PASSAGE FRI NIGHT. THE GFS HAS CONSISTENTLY SIGNALLED FROPA FRI NIGHT BUT THE ECMWF HAS LINGERED A POP THRU AT LEAST SAT. WE WILL FOLLOW HPC LEAD AND BLEND TO COLLAB PIC WHICH SEEMS AT THIS POINT TO BE A COMPROMISE LINGER SMALL POP SAT AND DRY SUNDAY FORECAST. MOS BLEND OF TEMPS TO GOING FORECAST AND COLLAB PIC LIKEWISE WORKS WELL AND WILL BE OUR OVERALL SHORT-TO-LONG RANGE FORECAST TEMP STRATEGY. && .AVIATION... BEST CHC CB/THUNDER WILL BE PEAK HEATING HOURS CGI TAF. FRONTAL ENTRANCE/PASSAGE TONIGHT WL YIELD OCNL SHRA/TSRA ALL TAF SITES AND MAY TEMPORARILY DROP CIGS/VSBYS INTO MVFR CATEGORY. LOWER CLOUD DECK FROM FRONTAL ENTRANCE/CONVECTION WL MAINTAIN MVFR CIGS THRU AM HOURS TUE WITH GRADUALLY IMPROVING CONDITIONS AFT 15Z TUE AS CLOUDS SCATTER OUT WEST TO EAST UPON FRONTS DEPARTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 9, 5:12 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 512 AM CDT MON JUN 9 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 512 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT...MAINLY IN AREAS NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS LATE TODAY AND EARLY TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS AND HAIL THE PRIMARY RISKS. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. HOWEVER...MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. WIND GUSTS OF FROM 25 TO 30 MPH ARE EXPECTED TODAY. THIS WILL CREATE ROUGH CONDITIONS ON AREA LAKES. BOATERS OF SMALL CRAFT SHOULD EXERCISE CAUTION. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE MISSISSIPPI RIVER ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM FRIDAY ON INTO NEXT WEEKEND. AT THIS TIME...IT LOOKS AS THOUGH MOST OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE OHIO AND WABASH RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jun 9, 1:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 1 E WAYNE CITY 38.35N 88.57W
06/09/2008 M0.75 INCH WAYNE IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED BETWEEN WAYNE CITY AND SIMS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:24 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 51 min |
| Jun 9, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 32 min |
| Jun 9, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 47 min |
| Jun 9, 1:51 PM CDT | Tornado Warning | PAH | Hamilton, Jefferson, Wayne | 24 min |
| Jun 9, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Jun 9, 2:16 PM CDT | Tornado Warning | PAH | Franklin, Perry | 29 min |
| Jun 9, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 39 min |
| Jun 9, 3:56 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 34 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 36 min |
| Jun 9, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 37 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.